Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 20, NWS Phoenix, AZ

December 24, 20074 counties in Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at Dec 24, 2007, 2:45 PM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at Dec 25, 2007, 8:31 AM MST. It was in force for 10 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 24, 2007, 2:45 PM MST (21:45 UTC)
In effect from
Dec 25, 2007, 8:31 AM MST
Expired
Dec 25, 2007, 7:00 PM MST
In force
10 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 8:32 AM MSTNON-TSTM WND DMG2 Ne Mira Loma, CAPOWER LINES DOWN AND BLOCKING MISSION BOULEVARD
Dec 25, 8:37 AM MSTNON-TSTM WND DMGCorona, CATREE BLOWN DOWN ACROSS PARKRIDGE AVENUE
Dec 25, 8:45 AM MSTNON-TSTM WND DMG2 Sw Mira Loma, CAPOWER LINES DOWN AT LIMONITE AVENUE JUST NORTH OF INTERSTATE 15
Dec 25, 8:48 AM MSTNON-TSTM WND DMG2 E Riverside, CATREE BLOWN DOWN, BLOCKING LILA STREET
Dec 25, 9:04 AM MSTNON-TSTM WND GST 602 W Lake Elsinore, CAAT EL CARISO RAWS
Dec 25, 9:20 AM MSTNON-TSTM WND DMGCorona, CAPER CHP WEBSITE POWER LINE LAYING ON SIDEWALK. REPORT AT 745AM.
Dec 25, 9:21 AM MSTNON-TSTM WND DMG2 Nw Mira Loma, CACONTRUCTION SIGN BLOWN INTO WEST BOUND HIGHWAY 60
Dec 25, 10:04 AM MSTNON-TSTM WND DMG1 N Norco, CAPOWER LINES DOWN
Dec 25, 10:37 AM MSTDUST STORM3 N Norco, CAZERO VISIBILITY ON SOUTH BOUND INTERSTATE 15 DUE TO BLOWING DUST
Dec 25, 10:45 AM MSTNON-TSTM WND DMG7 W Temecula, CAROCKS BLOWN ONTO ROADWAY
Dec 25, 10:46 AM MSTHIGH SUST WINDS 45Mira Loma, CAGUSTS TO 55 MEASURED AT SAME TIME
Dec 25, 10:58 AM MSTNON-TSTM WND DMG2 W Lake Elsinore, CALARGE TREE SPLIT IN HALF, PARTIALLY BLOCKING HIGHWAY 74
Dec 25, 11:18 AM MSTDUST STORM2 Sw Mira Loma, CAZERO VISIBILITY IN BLOWING DUST ON NORTH BOUND INTERSTATE 15
Dec 25, 11:27 AM MSTNON-TSTM WND DMG1 Se Mira Loma, CATREE AND POWER LINES BLOWN DOWN ON DODD STREET
Dec 25, 12:00 PM MSTDUST STORM3 Sw Mira Loma, CABLOWING DUST AND DEBRIS, VISIBILITY VERY POOR
Dec 25, 12:26 PM MSTNON-TSTM WND DMG5 E Mira Loma, CAPOWER LINES DOWN IN ROADWAY AND SPARKING
Dec 25, 12:27 PM MSTNON-TSTM WND DMG2 Ne Norco, CATREE BLOWN DOWN ONTO CALIFORNIA AVENUE
Dec 25, 12:28 PM MSTDUST STORMW Riverside, CAZERO VISIBILITY IN BLOWING DIRT AND DEBRIS
Dec 25, 1:49 PM MSTHIGH SUST WINDS 505 W Riverside, CAJURAPA HILLS AT 1007 FT MSL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 242145
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST MON DEC 24 2007

AZZ131-CAZ231-232-251200-
/O.NEW.KPSR.FW.W.0020.071225T2100Z-071226T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
245 PM MST MON DEC 24 2007 /145 PM PST MON DEC 24 2007/

...RED FLAG WARNING IN EFFECT FROM 2 PM MST /1 PM PST/ TO 7 PM
MST /6 PM PST/ TUESDAY FOR THE LOWER COLORADO RIVER VALLEY AND
SOUTHEAST CALIFORNIA DUE TO STRONG NORTH WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM MST /1 PM PST/ TO 7 PM MST
/6 PM PST/ TUESDAY. 

STRONG NORTH WINDS WILL DEVELOP AFTER THE PASSAGE OF A COLD FRONT
ON CHRISTMAS DAY. WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED ACROSS
FIRE WEATHER ZONES 131...231 AND 232. WIND GUSTS OVER 35 MPH ARE
LIKELY IN THESE AREAS. IN ADDITION...MUCH DRIER AIR WILL OVERSPREAD
THE DESERTS WITH MINIMUM RH VALUES LIKELY TO DROP BELOW 15 PERCENT
ALONG THE RIVER AS WELL AS PORTIONS OF ZONE 232. THUS...CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED IN THE AFTERNOON THROUGH EARLY
EVENING HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
SIPPLE
4 follow-up statements
000 
WWUS85 KPSR 250614
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1114 PM MST MON DEC 24 2007

AZZ131-CAZ231-232-251815-
/O.EXT.KPSR.FW.W.0020.071225T1900Z-071226T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
1114 PM MST MON DEC 24 2007 /1014 PM PST MON DEC 24 2007/

...RED FLAG WARNING NOW IN EFFECT FROM 12 PM MST /11 AM PST/ TO
7 PM MST /6 PM PST/ TUESDAY FOR LOWER COLORADO RIVER VALLEY AND
SOUTHEAST CALIFORNIA DUE TO STRONG NORTH WINDS...LOW HUMIDITY AND 
HIGH FIRE DANGER...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM MST /11 AM PST/
TO 7 PM MST /6 PM PST/ TUESDAY. 

STRONG NORTH WINDS TUESDAY MORNING WILL USHER IN DRY AIR AND LOW
HUMIDITIES DURING THE AFTERNOON FOR RED FLAG CONDITIONS IN THE LOWER
COLORADO RIVER VALLEY AND THE LOWER ELEVATIONS OF SOUTHEAST
CALIFORNIA. WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED ACROSS ARIZONA
FIRE WEATHER ZONES 131...231 AND 232. GUSTS OVER 40 MPH ARE LIKELY
IN THESE AREAS. IN ADDITION...MINIMUM RH VALUES WILL DROP BELOW 15
PERCENT. STRONG WINDS AND DRY AIR WILL ALSO OCCUR OVER SOUTHWEST
ARIZONA TUESDAY AFTERNOON...EAST OF THE LOWER COLORADO RIVER VALLEY. AT
THIS TIME IT IS ANTICIPATED THAT CONDITIONS WILL REMAIN JUST BELOW
CRITICAL FIRE WEATHER THRESHOLDS EAST OF THE LOWER COLORADO RIVER
VALLEY. 

WINDS WILL DECREASE SUBSTANTIALLY TUESDAY EVENING AND HUMIDITIES WILL
INCREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN
THE FIELD OF THIS RED FLAG WARNING.

$$


AJ
000 
WWUS85 KPSR 250938
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
238 AM MST TUE DEC 25 2007

AZZ132-260200-
/O.EXA.KPSR.FW.W.0020.071225T1900Z-071226T0200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
238 AM MST TUE DEC 25 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. 

STRONG NORTH WINDS WILL USHER IN DRY AIR AND LOW HUMIDITIES DURING
THE AFTERNOON FOR RED FLAG CONDITIONS OVER SOUTHWEST ARIZONA...EAST
OF THE LOWER COLORADO RIVER VALLEY. WIND SPEEDS OF 20 TO 30 MPH ARE
EXPECTED ACROSS THE EXTREME SOUTHWESTERN CORNER OF ARIZONA FIRE
WEATHER ZONE 132. GUSTS OVER 40 MPH ARE ALSO LIKELY IN THESE AREAS.
IN ADDITION...MINIMUM RH VALUES WILL DROP BELOW 15 PERCENT.

WINDS WILL DECREASE SUBSTANTIALLY THIS EVENING AND HUMIDITIES
WILL INCREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

AZZ131-CAZ231-232-260200-
/O.CON.KPSR.FW.W.0020.071225T1900Z-071226T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
238 AM MST TUE DEC 25 2007 /138 AM PST TUE DEC 25 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /11 AM PST/
TODAY TO 7 PM MST /6 PM PST/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /11 AM PST/
TODAY TO 7 PM MST /6 PM PST/ THIS EVENING. 

STRONG NORTH WINDS WILL USHER IN DRY AIR AND LOW HUMIDITIES DURING
THE AFTERNOON FOR RED FLAG CONDITIONS IN THE LOWER COLORADO RIVER
VALLEY AND THE LOWER ELEVATIONS OF SOUTHEAST CALIFORNIA. WIND SPEEDS
OF 20 TO 30 MPH ARE EXPECTED ACROSS ARIZONA FIRE WEATHER ZONE 131 AND
CALIFORNIA FIRE WEATHER ZONES 231 AND 232. GUSTS OVER 40 MPH ARE ALSO
LIKELY IN THESE AREAS. IN ADDITION...MINIMUM RH VALUES WILL DROP
BELOW 15 PERCENT.

WINDS WILL DECREASE SUBSTANTIALLY THIS EVENING AND HUMIDITIES
WILL INCREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPSR 251531
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
831 AM MST TUE DEC 25 2007

AZZ131-132-CAZ231-232-260200-
/O.EXT.KPSR.FW.W.0020.071225T1531Z-071226T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
831 AM MST TUE DEC 25 2007 /731 AM PST TUE DEC 25 2007/

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS
EVENING DUE TO STRONG NORTH WINDS...LOW HUMIDITY AND 
HIGH FIRE DANGER...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM MST /6 PM PST/
THIS EVENING. THIS MEANS THE RED FLAG WARNING BEGINS IMMEDIATELY
AS RELATIVE HUMIDITIES AND WINDS HAVE ALREADY SURPASSED RED FLAG
WARNING CRITERIA AT SEVERAL LOCATIONS.

STRONG NORTH WINDS WILL USHER IN DRY AIR AND LOW HUMIDITIES
TODAY FOR RED FLAG CONDITIONS IN THE LOWER COLORADO RIVER VALLEY AND
THE LOWER ELEVATIONS OF SOUTHEAST CALIFORNIA. WIND SPEEDS OF 20 TO 30
MPH ARE EXPECTED ACROSS ARIZONA FIRE WEATHER ZONE 131 AND CALIFORNIA
FIRE WEATHER ZONES 231 AND 232. GUSTS OVER 40 MPH ARE ALSO LIKELY IN
THESE AREAS. IN ADDITION...MINIMUM RELATIVE HUMIDITY VALUES WILL
CONTINUE TO LOWER TO BELOW THE 15 PERCENT CRITICAL THRESHOLD.

WINDS WILL DECREASE SUBSTANTIALLY THIS EVENING AND HUMIDITIES
WILL INCREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS LATEST REVISION OF THE RED FLAG WARNING.

$$

ESTLE
000 
WWUS85 KPSR 260213
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
713 PM MST TUE DEC 25 2007

AZZ131-132-CAZ231-232-260315-
/O.EXP.KPSR.FW.W.0020.000000T0000Z-071226T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
713 PM MST TUE DEC 25 2007 /613 PM PST TUE DEC 25 2007/

...RED FLAG WARNING HAS EXPIRED...

THE FIRE WEATHER WARNING FOR A LARGE PORTION OF SOUTHEAST CALIFORNIA...
AND SOUTHWEST AND SOUTH CENTRAL ARIZONA WAS ALLOWED TO EXPIRE AT 7 PM
MST. STRONG NORTHWEST WINDS WERE DIMINISHING QUICKLY TUESDAY
EVENING... AND HUMIDITIES WILL INCREASE AS COLD NIGHTTIME
TEMPERATURES DEVELOP.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Dec 24, 10:45 AM MST, 4 hours earlier.

Area forecast discussion, Dec 24, 10:45 AM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1045 AM MST MON DEC 24 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
HIGH PRESSURE ALOFT MOVING EAST OVER THE SOUTHWESTERN UNITED STATES
WILL RESULT IN RELATIVELY WARMER WEATHER TODAY WITH CLOSE TO AVERAGE
TEMPERATURES FOR LATE DECEMBER. A STRONG LOW PRESSURE SYSTEM FROM
THE NORTHWEST WILL MOVE SOUTHEAST ACROSS THE INTERMOUNTAIN WEST...
BRINGING BREEZY TO WINDY AND COOLER WEATHER CHRISTMAS DAY WITH THE
STRONGEST WINDS DOWN THE LOWER COLORADO RIVER VALLEY. A SERIES OF
LOW PRESSURE SYSTEMS FROM THE GULF OF ALASKA WILL BRING BREEZY AND
COOLER WEATHER WITH A SLIGHT CHANCE OF PRECIPITATION OVER THE HIGHER
TERRAIN NORTH AND EAST OF THE DESERTS AS WE HEAD TOWARD THE LATTER
PART OF THE WEEK.

&&

.SHORT TERM...
TODAY THROUGH WEDNESDAY...
THERE WERE SOME HIGH THIN CLOUDS MOVING SOUTHEAST ACROSS
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA...BUT SKIES
WERE SUNNY ACROSS THE ENTIRE AREA THIS MORNING. TEMPERATURES WERE
GENERALLY 1 TO 4 DEGREES WARMER IN SOUTH-CENTRAL ARIZONA DESERT
AREAS INCLUDING THE GREATER PHOENIX AREA AND 4 TO 8 DEGREES
ELSEWHERE LATE THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY.
DEW POINT TEMPERATURES WERE GENERALLY 4 TO 7 DEGREES HIGHER IN
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND 5 TO 15
DEGREES ELSEWHERE LATE THIS MORNING COMPARED WITH THE SAME TIME
YESTERDAY...EXCEPT 15 TO 30 DEGREES HIGHER IN MUCH OF SOUTHEAST
CALIFORNIA. WIND WAS GENERALLY LIGHT OR NEAR CALM...EXCEPT THERE WAS
SOME WIND FROM THE NORTHEAST AND EAST LOCALLY 10 TO 20 MPH ACROSS
THE HIGHER TERRAIN NORTH AND EAST OF THE GREATER PHOENIX AREA THIS
MORNING.

HIGH PRESSURE ALOFT MOVING EAST ACROSS THE AREA WILL CONTINUE THE
WARMING TREND UNDER SUNNY SKIES TODAY.

THE RELATIVELY DRY SOUTHWEST END OF A LOW PRESSURE SYSTEM FROM THE
NORTHWEST WILL MOVE SOUTHEAST ACROSS OUR AREA BRINGING BREEZY TO
WINDY AND COLDER WEATHER FROM THE NORTH CHRISTMAS DAY ESPECIALLY IN
SOUTHEAST CALIFORNIA AND DOWN THE LOWER COLORADO RIVER VALLEY. WE
MAY NEED A RED FLAG WARNING AND WIND ADVISORY AT LEAST FOR THE LOWER
COLORADO RIVER VALLEYWEST ACROSS JOSHUA TREE NATIONAL PARK FOR
TUESDAY INTO TUESDAY EVENING.

DECREASING WIND AND THE DRY COLD AIRMASS BEHIND THIS SYSTEM WILL
LEAD TO COLDER WEATHER WITH BELOW FREEZING TEMPERATURES IN MANY
DESERT LOCATIONS AGAIN LATE TUESDAY NIGHT AND EARLY WEDNESDAY
MORNING.

ANOTHER COOL AND SUNNY DAY IS EXPECTED WEDNESDAY AS ANOTHER LOW
PRESSURE SYSTEM FROM THE GULF OF ALASKA APPROACHES OUR AREA.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY...
ANOTHER WEATHER SYSTEM WILL BRUSH BY TO OUR NORTH AND EAST WEDNESDAY
NIGHT AND THURSDAY. ONCE AGAIN...THIS WILL BE A DRY SYSTEM FOR OUR
AREA...WITH THE MAIN IMPACTS BEING BREEZY TO LOCALLY WINDY
CONDITIONS AND COOL TEMPERATURES. AFTER THIS MID-WEEK SYSTEM MOVES
THROUGH...THE MED RANGE MODELS ARE INDICATING THE LONGWAVE PATTERN
TO SET UP A BAGGY TROUGH OVER MUCH OF THE CONUS. AS THIS HAPPENS
...WINDS ALOFT WILL SHIFT MORE WESTERLY...ALLOWING FOR INCREASING
MOISTURE FROM THE WEST TO STREAM ACROSS THE STATE. CURRENT GFS
RUN HAS 700MB AND ABOVE MOISTENING QUITE A BIT FRIDAY AND
SATURDAY...WHILE BRINGING A WEAK UPPER LEVEL (300MB) DISTURBANCE
THROUGH SE CA AND AZ. SHOULD THIS SCENARIO PAN OUT (FORECAST
CONFIDENCE THIS FAR OUT IS RATHER LOW)...THERE COULD BE A
SLIGHT--VERY SILGHT--CHANCE FOR PRECIP ACROSS THE DESERTS...WITH A
10-20% CHANCE OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. AT
THE VERY LEAST...WE SHOULD SEE SOME CLOUDS FRIDAY INTO THE WEEKEND.

&&

.AVIATION...
DECEMBER 24 1120 UTC (DECEMBER 24 0420 MST)

GRADIENT FLOW WILL SUBSIDE THROUGH THE DAY AS A RIDGE MOVES RAPIDLY
ACROSS THE INTERMOUNTAIN WEST. THIS WILL RESULT IN LIGHT DIURNAL
WINDS WITH ONLY SOME CIRRUS SPILLING OVER THE RIDGE. QUICK ON ITS
HEELS WILL BE THE APPROACH OF A COLD FRONT...WHICH WILL MOVE THROUGH
BLH-IPL-YUM AROUND 12Z TUE. NORTHWESTERLY FLOW WILL INCREASE AT
THESE SITES AFTER 06Z...BECOMING DOWNRIGHT WINDY TUE AFT 12Z. NEAR
PHX-IWA...ONSET OF THE STRONGEST WINDS WILL LIKELY ARRIVE AROUND 18Z
TUE. LATEST MODEL GUIDANCE SUGGESTS VEERING FLOW BEHIND THE FRONT
MAY RESULT IN AN INCREASED THREAT FOR 10-18 KT NORTHERLY CROSSWINDS
FOR SEVERAL HOURS TUE AFTERNOON.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
DECEMBER 24 1300 GMT (DECEMBER 24 0600 MST)

STRONG COLD FRONT WILL RESULT IN DRY AND WINDY CONDITIONS DEVELOPING
TUE MORNING...MAINLY FROM THE COLORADO RIVER WESTWARD AND ACROSS THE
HIGHER TERRAIN OF JOSHUA TREE NATIONAL PARK. CONTEMPLATED ISSUING A
FIRE WEATHER WATCH...BUT CRITERIA MAY ONLY BE MET IN A FEW ISOLATED
SPOTS. NEVERTHELESS...EXPECT LOW RHS WITH GOOD TO VERY GOOD
VENTILATION ACROSS THE FORECAST AREA. NEXT COLD FRONT SET TO MOVE
THROUGH EARLY THU...THOUGH IT MAY HAVE LESS OF AN IMPACT WITH
REGARDS TO RH/WIND.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...ELLIS
LONG TERM...WANEK
AVIATION...HIRSCH
FIRE WX...HIRSCH
Hazardous weather outlook, Dec 24, 5:56 AM MST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
556 AM MST MON DEC 24 2007

AZZ020-025-CAZ030-031-251300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
556 AM MST MON DEC 24 2007 /456 AM PST MON DEC 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND
ARIZONA LATE TONIGHT THROUGH CHRISTMAS DAY. STRONG AND GUSTY
NORTHERLY WINDS ARE EXPECTED TO DEVELOP ON THE BACKSIDE OF THIS
FRONT...WITH THE STRONGEST WINDS AFTER MIDNIGHT OVER JOSHUA TREE
NATIONAL PARK...AND ALONG THE LOWER COLORADO RIVER VALLEY. SUSTAINED WINDS
SPEEDS WILL BE ON THE ORDER OF 20 TO 30 MPH...WITH POSSIBLE GUSTS
NEAR 40 MPH BY EARLY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG AND GUSTY WINDS WILL CONTINUE THROUGH CHRISTMAS DAY...WITH
SUSTAINED WINDS OF 25 MPH AND GUSTS NEAR 40 MPH OVER JOSHUA TREE
NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY. PERSONS TRAVELING
ALONG EAST WEST RUNNING HIGHWAYS AND ROADWAYS...INCLUDING INTERSTATES
8 AND 10...SHOULD BE PREPARED FOR STRONG NORTHERLY CROSS WINDS...AND
POSSIBLE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AND SAND.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WANEK

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 1:44 PM MSTWind AdvisoryPSR27 hr

Nearby

Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.